MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 6F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL; HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL VENOUS/CAR

SORIN GROUP ITALIA SRL INSPIRE 6F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL; HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL VENOUS/CAR
Model Number 6F PH.I.S.I.O.
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue occurred prior to any patient involvement.The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group italia manufactures the inspire 6f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in (b)(6).Per exemption number e2016005.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested for return to sorin group italia for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Sorin group italia has received a report that, during device set-up, a black foreign particle was identified by the outlet side of inspire 6f integrated arterial filter.The issue was identified prior to any patient involvement.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 6f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in rome, italy.Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).Visual inspection of the returned oxygenator module confirmed the presence of an extraneous black material by the integrated arterial filter.A review of the dhr did not identify any deviation nor non-conformity relevant to the reported issue.Livanova believes the presence of the black piece is ascribable to a human error during the manufacturing and during the subsequent visual inspection steps that should have identified the extraneous black material and discard the unit.To prevent reoccurrence, the manufacturing floor will be retrained.The frequency of this type of event is remote (0.01% < p1 = 0.1%).Livanova will keep monitoring the market for similar events.

Brand Name
INSPIRE 6F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL
Common Device Name
HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL VENOUS/CAR
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key8440408
Report Number9680841-2019-00013
Device Sequence Number344193
Product Code DTZ
UDI-Device Identifier08033178112376
UDI-Public(01)08033178112376(17)210114(10)1901150003
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2021
Device Model Number6F PH.I.S.I.O.
Device Catalogue Number050715
Device Lot Number1901150003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/20/2019
Device Age2 MO
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1